Alert archive / Wisconsin / Small Craft Advisories in 2016
Small Craft Advisory 15, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Feb 18, 2016, 3:49 AM CST. It took effect at Feb 18, 2016, 9:00 AM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Feb 18, 2016, 3:49 AM CST (09:49 UTC)
- In effect from
- Feb 18, 2016, 9:00 AM CST
- Expired
- Feb 18, 2016, 3:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted.
919 WHUS73 KGRB 180949 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 349 AM CST THU FEB 18 2016 ...GALE FORCE WINDS EXPECTED FROM THIS AFTERNOON THROUGH FRIDAY EVENING... .A TIGHT PRESSURE GRADIENT AHEAD OF APPROACHING LOW PRESSURE WILL CAUSE GUSTY SOUTHERLY WINDS TODAY AND TONIGHT. WINDS WILL TURN SOUTHWESTERLY FRIDAY AFTERNOON THEN WESTERLY FRIDAY EVENING AS THE LOW PASSES TO THE NORTH. THE TIGHT PRESSURE GRADIENT WILL CAUSE SEVERAL PERIODS OF GUSTS APPROACHING OR EXCEEDING GALE FORCE FROM LATE THIS AFTERNOON THROUGH FRIDAY EVENING. A PERIOD OF SMALL CRAFT ADVISORY CONDITIONS IS EXPECTED AHEAD OF THE GALES THIS MORNING INTO EARLY THIS AFTERNOON. LMZ541>543-181800- /O.NEW.KGRB.SC.Y.0015.160218T1500Z-160218T2100Z/ /O.UPG.KGRB.GL.A.0003.160218T2100Z-160220T0300Z/ /O.NEW.KGRB.GL.W.0003.160218T2100Z-160220T0300Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 349 AM CST THU FEB 18 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 3 PM CST THIS AFTERNOON... ...GALE WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM CST FRIDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 9 AM THIS MORNING TO 3 PM CST THIS AFTERNOON. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...SOUTH WINDS TO 30 KTS WITH GALE FORCE GUSTS TO AROUND 35 KTS LATE THIS AFTERNOON AND TONIGHT. SOUTH WINDS TO 30 KTS FRIDAY VEERING SW GALES TO 35 KTS FRIDAY AFTERNOON THEN BECOMING WEST TO 30 KNOTS FRIDAY EVENING. GUSTS TO 45 KTS. * WAVES...3 TO 5 FEET...BUILDING TO 6 TO 10 FEET THIS AFTERNOON...BUILDING TO 8 TO 12 FEET TONIGHT AND FRIDAY IN ICE FREE AREAS. WAVES WILL SLOWLY SUBSIDE FRIDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ KURIMSKI
1 follow-up statement
841 WHUS73 KGRB 181616 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1016 AM CST THU FEB 18 2016 ...GALE FORCE WINDS EXPECTED FROM THIS AFTERNOON THROUGH FRIDAY EVENING... .A TIGHT PRESSURE GRADIENT AHEAD OF APPROACHING LOW PRESSURE WILL CAUSE GUSTY SOUTHERLY WINDS TODAY AND TONIGHT. WINDS WILL TURN SOUTHWESTERLY FRIDAY AFTERNOON THEN WESTERLY FRIDAY EVENING AS THE LOW PASSES TO THE NORTH. THE TIGHT PRESSURE GRADIENT WILL CAUSE SEVERAL PERIODS OF GUSTS APPROACHING OR EXCEEDING GALE FORCE FROM LATE THIS AFTERNOON THROUGH FRIDAY EVENING. A PERIOD OF SMALL CRAFT ADVISORY CONDITIONS IS EXPECTED AHEAD OF THE GALES THIS MORNING INTO EARLY THIS AFTERNOON. LMZ541>543-190030- /O.CON.KGRB.SC.Y.0015.000000T0000Z-160218T2100Z/ /O.CON.KGRB.GL.W.0003.160218T2100Z-160220T0300Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 1016 AM CST THU FEB 18 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM CST FRIDAY... * WINDS...SOUTH WINDS TO 30 KTS WITH GALE FORCE GUSTS TO AROUND 35 KTS LATE THIS AFTERNOON AND TONIGHT. SOUTH WINDS TO 30 KTS FRIDAY VEERING SW GALES TO 35 KTS FRIDAY AFTERNOON THEN BECOMING WEST TO 30 KNOTS FRIDAY EVENING. GUSTS TO 45 KTS. * WAVES...3 TO 5 FEET...BUILDING TO 6 TO 10 FEET THIS AFTERNOON...BUILDING TO 8 TO 12 FEET TONIGHT AND FRIDAY IN ICE FREE AREAS. WAVES WILL SLOWLY SUBSIDE FRIDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Feb 18, 3:43 AM CST, 6 minutes earlier.
Area forecast discussion, Feb 18, 3:43 AM CST, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 343 AM CST THU FEB 18 2016 FORECAST DISCUSSION FOR ROUTINE MORNING FORECAST ISSUANCE .SHORT TERM...TODAY...TONIGHT...AND FRIDAY ISSUED AT 343 AM CST THU FEB 18 2016 QUITE A BIT OF CHALLENGES REGARDING THIS FORECAST AS A LOW PRESSURE SYSTEM APPROACHES FROM THE WEST...THEN TRACKS NORTH OF THE CWA ON FRIDAY. THE FIRST ORDER OF BUSINESS WILL BE PRECIPITATION CHANCES TODAY AS LOW LEVEL MOISTURE ADVECTS IN AHEAD OF THE LOW AS LOW LEVEL ISENTROPIC FLOW SETS UP ACROSS THE WESTERN GREAT LAKES. ALTHOUGH WINDS ARE NOT PERPENDICULAR TO THE ISENTROPIC SURFACES...WINDS ARE FAIRLY STRONG IN THE LOW LEVELS...MAKING FOR ENOUGH LIFT TO GENERATE SOME LIGHT PRECIPITATION DURING THE LATE AFTERNOON HOURS. MODEL SOUNDINGS SHOW MANY DIFFERENT PRECIPITATION TYPES IN PLAY THIS AFTERNOON...WITH SNOW AND SLEET A POSSIBILITY GIVEN MID LEVEL WARMING AND FREEZING DRIZZLE A POSSIBILITY WITH DRY AIR IN THIS SAME LEVEL. FURTHER SOUTH MAINLY DRIZZLE IS EXPECTED AS TEMPERATURES RISE INTO THE MIDDLE 30S. ONCE HIGHS ARE REACHED THIS AFTERNOON...OVERNIGHT TEMPERATURES ARE EXPECTED TO REMAIN STEADY OR SLOWLY RISE AS LOWS WILL BE REALIZED THIS EVENING. ADDITIONAL ISENTROPIC LIFT AND A MID LEVEL SHORTWAVE WILL BRING HIGHER CHANCES FOR PRECIPITATION TONIGHT...WITH THE BEST CHANCES ACROSS NORTHERN WISCONSIN CLOSER TO THE SHORTWAVE AND DEEPER MOISTURE. MODEL SOUNDINGS SHOW PRECIPITATION TRANSITIONING TO A MAINLY LIQUID FORM AS THE NIGHT WEARS ON AS MID LEVEL DRY AIR CUTS OFF ICE CRYSTALS AND MID LEVEL WARMING ERODES ANY CHANCE FOR ICE CRYSTALS TO SURVIVE TO THE SURFACE IF THEY MADE IT THROUGH THE DRY LAYER. DESPITE TEMPERATURES RISING INTO THE MIDDLE 30S ACROSS NORTH CENTRAL WISCONSIN...FREEZING RAIN WILL STILL BE KEPT AS A PRECIPITATION TYPE AS ROAD TEMPERATURES ARE FORECAST TO REMAIN AT OR BELOW FREEZING GIVEN THE PROLONGED PERIOD THEY HAVE BEEN BELOW FREEZING AS TEMPERATURES THIS MORNING ARE NEAR ZERO. BY FRIDAY PRECIPITATION TYPE IS ALL RAIN AS MODEL SOUNDINGS SHOW A FAIRLY WARM AIRMASS IN PLACE. HIGHS ON FRIDAY ARE EXPECTED TO GET INTO THE 40S...WITH HIGHS APPROACHING 50 ACROSS THE SOUTHERN CWA DURING THE AFTERNOON HOURS. AS THE STRONG LOW TRACKS TO THE NORTH AND A STRONG COLD FRONT SWEEPS THROUGH THE AREA...THERE IS A CHANCE FOR A FEW RUMBLES OF THUNDER AS TOTAL TOTALS GET TO AROUND 50 ACROSS THE SOUTHERN CWA WITH ELEVATED CONVECTION POSSIBLE GIVEN THE STEEP LAPSE RATES JUST ABOVE 850 MB AROUND 8 C/KM DURING THE MORNING HOURS. ONCE THE COLD FRONT HAS SWEPT EAST THE THREAT FOR THUNDER SHOULD DIMINISH BY THE AFTERNOON HOURS. GIVEN THE FAIRLY STRONG DYNAMICS LIKELY POPS SEEM APPROPRIATE AT THIS POINT FOR FRIDAY AS THE COLD FRONT SWEEPS THROUGH. .LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY ISSUED AT 343 AM CST THU FEB 18 2016 ZONAL FLOW AT 500MB AT THE START OF THE PERIOD WILL UNDERGO A CHANGE...AS THE WESTERN RIDGE WILL ESTABLISH ITSELF WITH THE CORRESPONDING UPPER TROUGH DEVELOPING ACROSS THE WESTERN GREAT LAKES REGION BY THE MIDDLE OF NEXT WEEK. ABOVE NORMAL TEMPERATURES AT THE START OF THE PERIOD SHOULD EVENTUAL TURN TO BELOW NORMAL CONDITIONS LATER NEXT WEEK. MILD TEMPERATURES TEMPERATURES WILL CONTINUE SATURDAY AND SUNDAY WITH HIGHS IN THE 30S AND 40S. ONE CHANGE TO THE FORECAST IS ON SUNDAY AS MOST OF THE MEDIUM RANGE MODELS NOW SHOWING WEAK SYSTEM MOVING ACROSS THE REGION ON SUNDAY. MAIN FOCUS OF THE UPPER LEVEL ENERGY WILL BE ACROSS THE SOUTHERN HALF OF THE FORECAST AREA. BASED ON 850MB/SURFACE TEMPERATURES...MAINLY SNOW IS EXPECTED ACROSS THE FAR NORTH...MAINLY RAIN SOUTH OF HIGH 29 AND A MIX IN BETWEEN. SOME LINGERING SNOW SHOWERS WILL CONTINUE INTO EARLY SUNDAY EVENING ACROSS EAST-CENTRAL WISCONSIN. DRY CONDITIONS SHOULD PREVAIL MONDAY THROUGH WEDNESDAY. THE ONLY EXCEPTION IS ACROSS THE FAR NORTH WHERE THERE IS A SMALL CHANCE OF SNOW SHOWERS FROM TIME TO TIME DURING THE PERIOD. TEMPERATURES WILL BE TRENDING DOWN. IF ECMWF CONTINUES TO BUILD THE RIDGE... TEMPERATURES IN LATER FORECAST MAY NEED TO BE LOWERED SOME. && .AVIATION...FOR 06Z TAF ISSUANCE ISSUED AT 915 PM CST WED FEB 17 2016 GOOD FLIGHT CONDITIONS EXPECTED TONIGHT...AS MID-CLDS APPROACH FM THE WEST. THE EWD MVMT OF THE MID CLDS HAS SLOWED. CIGS WILL REMAIN IN VFR CATEGORY WELL INTO THE DAY TOMORROW...THEN DROP IN THE AFTN. VSBYS WL ALSO START TO DROP AS MOISTURE ARRIVES OVER THE SNOW COVER. LLWS WL ALSO DEVELOP TOMORROW AS WINDS ALOFT STRENGTHEN ATOP LOW-LEVEL INVERSION. && .MARINE... ISSUED AT 343 AM CST THU FEB 18 2016 A TIGHT PRESSURE GRADIENT AHEAD OF AN APPROACHING LOW PRESSURE SYSTEM WILL CAUSE GUSTY SOUTHERLY WINDS TODAY AND TONIGHT ACROSS THE WESTERN GREAT LAKES. WINDS WILL TURN SOUTHWESTERLY FRIDAY AFTERNOON THEN WESTERLY FRIDAY EVENING AS THE LOW PASSES TO THE NORTH. THE TIGHT PRESSURE GRADIENT WILL CAUSE SEVERAL PERIODS OF GUSTS APPROACHING OR EXCEEDING GALE FORCE FROM LATE THIS AFTERNOON THROUGH FRIDAY EVENING. THEREFORE THE GALE WATCH HAS BEEN UPGRADED TO A GALE WARNING FOR THE NEARSHORE WATERS OF LAKE MICHIGAN FROM THIS AFTERNOON THROUGH FRIDAY EVENING. A PERIOD OF SMALL CRAFT CONDITIONS IS EXPECTED AHEAD OF THE GALE FORCE WINDS THIS MORNING AND EARLY THIS AFTERNOON AS SOUTHERLY WINDS GUST TO 30 KNOTS...THEREFORE A SMALL CRAFT ADVISORY HAS BEEN ISSUED FOR THESE CONDITIONS AHEAD OF THE GALES. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....KURIMSKI LONG TERM......ECKBERG AVIATION.......SKOWRONSKI MARINE.........KURIMSKI
Hazardous weather outlook, Feb 17, 2:57 PM CST, 12 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 257 PM CST WED FEB 17 2016 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-182100- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN- LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO- WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO- CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY- SOUTHERN OCONTO COUNTY- 257 PM CST WED FEB 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY A LIGHT WINTRY MIX IS POSSIBLE THURSDAY AFTERNOON INTO THURSDAY NIGHT WHICH COULD LEAD TO SLIPPERY ROAD CONDITIONS...MAINLY NORTH AND WEST OF THE FOX VALLEY. THE RISK OF ICY CONDITIONS WILL DECREASE LATER THURSDAY NIGHT AS TEMPERATURES RISE THROUGH THE 30S. THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS ON FRIDAY MORNING BUT THEY ARE NOT EXPECTED TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION WILL NOT BE NECESSARY. LMZ521-522-541>543-182100- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 257 PM CST WED FEB 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY GALE FORCE SOUTH WINDS ARE POSSIBLE THURSDAY AFTERNOON THROUGH FRIDAY EVENING FOR THE NEARSHORE WATERS OF LAKE MICHIGAN. REFER TO THE LATEST MARINE FORECAST FOR DETAILS. RDM/MG
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 18, 3:49 AM CST | Gale Warning | GRB | 48 hr | |
| Feb 18, 2:46 PM CST | Wind Advisory | GRB | Brown, Calumet, Door, Kewaunee, Manitowoc, Marathon and 7 more | 29 hr |
| Feb 18, 2:57 PM CST | Winter Weather Advisory | GRB | Florence, Forest, Langlade, Lincoln, Oneida, Vilas | 13 hr |
Nearby
Small Craft Advisories in Wisconsin, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.